MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The recipient has effective use of the right side device and was able to understand sentences in silence (77%) and in noise (51%), without performance deterioration.However, he reported that when he uses the audio processor (ap) on the right, he felt like a stimulation, a "resound of the sound".When the ap was turned off, the problem was not reported.Another ap was already tested and resulted in the same outcome.Further proceedings are unknown.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.Further the recipient experienced an echo of the sound due to undetermined reasons.However, to determine an exact root cause a device investigation is necessary.No information has been received for investigation yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.Further the recipient experienced an echo of the sound due to undetermined reasons.However, to determine an exact root cause a device investigation is necessary.Reportedly, the recipient still has some hearing benefit with the device.No information on possible further steps has been received.
 
Event or Problem Description
The recipient has effective use of the right side device and was able to understand sentences in silence (77%) and in noise (51%), without performance deterioration.However, he reported that when he uses the audio processor (ap) on the right, he felt like a stimulation, a "resound of the sound".When the ap was turned off, the problem was not reported.Another ap was already tested and resulted in the same outcome.The reported performance evaluation was done for the right side device.The audiologist said that the recipient was happy with the device, but he feels that the comprehension is worsening.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17478245
Report Number9710014-2023-00680
Device Sequence Number11412561
Product Code MCM
UDI-Device Identifier09008737049157
UDI-Public(01)09008737049157
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/06/2024
Device Model NumberSONATA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/01/2023
08/01/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/20/2023
08/05/2024
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale